Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Decay rate for perturbations of stationary discrete shocks for convex scalar conservation laws
HTML articles powered by AMS MathViewer

by Hailiang Liu and Jinghua Wang PDF
Math. Comp. 66 (1997), 69-84 Request permission


This paper is to study the decay rate for perturbations of stationary discrete shocks for the Lax-Friedrichs scheme approximating the scalar conservation laws by means of an elementary weighted energy method. If the summation of the initial perturbation over $(-\infty , j)$ is small and decays at the algebraic rate as $|j|\rightarrow \infty$, then the solution approaches the stationary discrete shock profiles at the corresponding rate as $n\rightarrow \infty$. This rate seems to be almost optimal compared with the rate in the continuous counterpart. Proofs are given by applying the weighted energy integration method to the integrated scheme of the original one. The selection of the time-dependent discrete weight function plays a crucial role in this procedure.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 39A11, 35L65
  • Retrieve articles in all journals with MSC (1991): 39A11, 35L65
Additional Information
  • Hailiang Liu
  • Affiliation: Department of Mathematics, Henan Normal University, Xinxiang, 453002, P. R. China
  • Email:
  • Jinghua Wang
  • Affiliation: Institute of Systems Science, Academia Sinica, Beijing 100080, P. R. China
  • Email:
  • Received by editor(s): May 19, 1995
  • Received by editor(s) in revised form: January 31, 1996
  • Additional Notes: The first author was supported in part by the National Natural Science Foundation of China and by the Institute of Mathematics, Academia Sinica.
    The second author was supported in part by the National Natural Science Foundation of China and by The Texs Coordinating Board for Higher Education, Advanced Research Program.
  • © Copyright 1997 American Mathematical Society
  • Journal: Math. Comp. 66 (1997), 69-84
  • MSC (1991): Primary 39A11; Secondary 35L65
  • DOI:
  • MathSciNet review: 1377663